If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Amiodarone

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Amiodarone

    [Amiodarone]

    Author: Charles Barnes (---.WLDF.splitrock.net)

    Date: 07-01-02 16:21

    I have been put on amiodarone because of sustained ventricular tachycardia. I have an ICD(which has not gone off for several years). I have been on the amiodarone for 15 months and have been able to tolerate it so far. I am also on coreg and do have a very slow pulse rate(upper 40's) and low blood pressure at times 105/60. I have been told that amiodarone can be very toxic especially on the higher doses(I am at 200 mg). I wanted to hear from any one who is on amio and get some feedback on their tolerence/side effects/benefits and long term problems.

    Thanks,

    Chuck

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 07-01-02 19:45

    Chuck,

    Yes you are on a very powerful drug that can have serious side effects. Many people with HCM take amio, however it whould be taken at the lowest dose possible and you MUST monitor your liver function, lung function, thyroid function, eye sight and stay out of the sun. Benefits of Amio are simply to maintain your rythm...which is a rather important benefit, the risks can be great. You need to discuss with your health care provider if you must take the amio...The fact you have not had an ICD shock is a good sign that the VT must have been very brief. I would consult with an HCM specialist to evaluate the need for the drug.

    Best wishes,

    Lisa Salberg

    HCMA

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Board Moderator--Sarah Beckley (---.dsl.mindspring.com)

    Date: 07-01-02 19:54

    Dear Chuck

    My brother and mom have been on amio. My brother briefly and my mom for 10 years. Brother once got sun poisoning when he went to a baseball game and didn't wear zinc oxide sunblock. He also became hypothyroid and will be on synthroid the rest of his life. He was only on it for a few months.

    My mom had trouble driving at night due to halos around lights and she recently had to adjust her dose due to liver function changes. Also, her skin has black speckles in some places and her face is turning blue in places. All are side effects.

    Lisa is correct (of course) on all points about monitoring your numbers while on amio. Most side effects are reversible once amio is withdrawn.

    take care (glad to hear the ICD hasn't fired)

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Mary (---.wi.rr.com)

    Date: 07-02-02 11:12

    I've been on amio for 2 years now. I'm at 400 mg right now but was recently on 600 for about a year. Mostly to prevent a-fib, but like most meds it gradually decreased in effectiveness. Still, I tolerate it all right. I do have to be very, very careful of the sun--stay in the shade at all times, wear strong sunblock and a hat, and if necessary make shade with an umbrella. At 42 I feel like an old woman, lol.

    Mary

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Steve (---.proxy.aol.com)

    Date: 07-02-02 20:49

    There is a clinical study about to begin on a new safer, less side effects, type of Amiodarone. My EP doctor is trying to get me into the study. I will find out when I see him on the 21st. My use would be to help with A-fib. I may not be a candidate due to the fact that I already have a pacemaker. The doc expects this to be a good drug for the future. I suggest for people to ask their doctors about this drug. If there is an interest I can call my doc and get the name.

    Thank God there's always somthing new coming out! Steve

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Board Moderator--Sarah Beckley (---.dsl.mindspring.com)

    Date: 07-03-02 00:05

    Dear Steve

    Would love to know who to talk to about this study..

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Charles Barnes (---.WLDF.splitrock.net)

    Date: 07-03-02 12:32

    Steve,

    Please let me know the name of the new drug and about testing. Thanks, chuck

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Steve (---.proxy.aol.com)

    Date: 07-05-02 00:25

    I will get info I can by phone from doctors office ASAP (holiday now). And post what I can.

    Steve

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Amiodarone]

    Author: Steve (---.proxy.aol.com)

    Date: 07-23-02 17:49

    Hey all,

    Just got back from doctor that's involed in clinicl trial of the new drug in my area. The drug is "Dronedarone". The best I can think of to do is check with your doctor to find out info. I did talk to Lisa S. about this and have sent her all my doctors info for her to persue. The drug sounds very promising.

    Steve
    NOTE: This is a post from the previous forum message board.
Working...
X